# SDR CA030717003

- Difficulty date: July 16, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 3,897 hours
- Engine: Lyc O320E2D
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300J
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

(CAN) PILOT REPORTED ELECTRICAL FAILURE DURING TAXI.  INVESTIGATION FOUND ALTERNATOR HAD A LOOSE HOUSING. ALL LOCKING TABS WERE SECURE ON THRU BOLTS THAT HOLD THE FORWARD AND AFT CASE HALVES TOGETHER, YET THECASE WAS CLEARLY LOOSE AND THE TWO SECTIONS FRETTING AGAINST EACH OTHER.AS MUCH AS .125 IN. CLEARANCE WAS FOUND DESPITE APPEARANCE THAT ATTACHEMENT BOLTS HAD BEEN LOCKED TIGHT.  ALTERNATOR EXCHANGED FOR NEW PART.
